Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2008, 10:59 PM MDT for Niobrara County, Wyoming. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 10:59 PM MDT (04:59 UTC)
- Expired
- Jun 1, 2008, 11:17 PM MDT
- In force
- 18 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 5.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 020459 SVRCYS WYC027-020545- /O.NEW.KCYS.SV.W.0047.080602T0459Z-080602T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1059 PM MDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING... * UNTIL 1145 PM MDT * AT 1055 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL NIOBRARA COUNTY...OR 19 MILES SOUTHWEST OF EDGEMONT... AND MOVING EAST AT 26 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN NIOBRARA COUNTY AT 1110 PM IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4327 10406 4311 10406 4312 10422 4322 10425 TIME...MOT...LOC 0459Z 257DEG 22KT 4317 10413 $$ RUBIN
2 follow-up statements
000
WWUS55 KCYS 020510
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 PM MDT SUN JUN 1 2008
WYC027-020545-
/O.CON.KCYS.SV.W.0047.000000T0000Z-080602T0545Z/
NIOBRARA WY-
1110 PM MDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR EAST CENTRAL NIOBRARA COUNTY...
AT 1108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL NIOBRARA COUNTY...OR 14 MILES
SOUTHWEST OF EDGEMONT...MOVING EAST AT 27 MPH.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4316 10406 4314 10411 4324 10415 4326 10411
4326 10407 4325 10407
TIME...MOT...LOC 0510Z 248DEG 23KT 4320 10405
$$
RUBIN000
WWUS55 KCYS 020517
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 PM MDT SUN JUN 1 2008
WYC027-020528-
/O.CAN.KCYS.SV.W.0047.000000T0000Z-080602T0545Z/
NIOBRARA WY-
1118 PM MDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA COUNTY
IS CANCELLED...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4316 10406 4314 10411 4324 10415 4326 10411
4326 10407 4325 10407
TIME...MOT...LOC 0518Z 248DEG 23KT 4322 10398
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:43 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 1, 8:43 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 843 PM MDT SUN JUN 1 2008 .DISCUSSION...HAVE MADE A QUICK UPDATE TO DROP THE TORNADO WATCH FOR THE CWA EAST OF THE LARAMIE RANGE. GRID PROBLEMS HAVE BEEN RESOLVED AND WILL NOW WORK ON CLEANING UP THE GRIDS. && .PREVIOUS DISCUSSION.../ISSUED AT 505 PM MDT SUN JUN 1 2008/ SHORT TERM... A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH 10 PM. THUNDERSTORMS IN THIS AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS AS WELL AS ISOLATED TORNADOES THIS EVENING. A LOW PRESSURE CENTER SPINNING OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING MONDAY IN THE FORM OF A VIGOROUS SHORTWAVE TROUGH THAT WILL RACE ACROSS MONTANA MONDAY. THIS SYSTEM WILL CREATE A CONTINUING CHANCE OF THUNDERSTORMS MONDAY. A CLOSED LOW PRESSURE CENTER WILL SET UP SHOP WEDNESDAY AND THURSDAY OVER WYOMING FOR MORE NUMEROUS SHOWERS ALONG WITH COOLER AND WETTER CONDITIONS THROUGH MID WEEK. LONG TERM... INTERESTING WX PATTERN IN THE OFFING FOR EXTENDED PERIOD OVER THE CENTRAL AND NORTHERN ROCKIES. AGAIN...LOOKS ACTIVE AT LEAST EVERY OTHER DAY INTO NEXT WEEKEND. WEDNESDAY COULD STILL HAVE SOME STRONG STORMS OVER NE AND FAR E CWA. BELIEVE UPSLOPE SFC FLOW TO INCREASE OR DEEPEN WEDNESDAY INTO WED NIGHT. COLD MID TO UPPER LEVEL TROUGH AXIS THEN SWINGS OVER THE AREA ON THURSDAY. AT THIS TIME... THURS LOOKS TO BE MORE OF A STRATIFORM PCPN DAY SPCLY E OF THE DIVIDE. THURS COULD SETUP AS A DAY WITH LOW CIGS AND A LIGHT STEADY RAIN. THIS WOULD RESULT IN VERY COOL TEMPS FOR EARLY JUNE WITH EVEN THE POSSIBILITY OF WET SNOW IN THE HIER ELEVATIONS OF YELLOWSTONE NATIONAL PARK TO THE BIG HORN MTNS. UPPER LEVEL SYSTEM BEGINS TO EXIT AREA LATE THURSDAY SO WX TO SLOWLY IMPROVE FROM W TO E THURSDAY NIGHT. TRANSITORY RIDGE TO MOVE OVER WYOMING ON FRIDAY WITH WARMER TEMPS. AFTER FRIDAY...THE MEDIUM RANGE MODELS ARE QUITE DIFFERENT WITH GFS MUCH MORE AGGRESSIVE IN THE N STREAM. IF GFS IS PREFERRED...THEN SATURDAY SHOULD BE ACTIVE WITH THUNDERSTORMS SPCLY ACROSS THE N AND E. WL LEAN THAT WAY NOW AND KEEP A CLOSE WATCH ON NEXT FEW MODEL RUNS. EITHER WAY...EXTENDED TEMPS TO BE AROUND OR SLGTLY BELOW NORMAL ACROSS RIVERTON CWA. && .AVIATION... AAREAS OF MVFR VISIBILITIES IN FOG WILL FORM TO THE EAST OF THE LARAMIE RANGE AFTER 06Z. OTHERWISE THE CIRCULATION CURRENTLY MAKING LANDFALL ONTO THE WASHINGTON COAST WILL TRACK EAST TOWARD WYOMING MONDAY CAUSING MORE NUMEROUS SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO OCCUR MONDAY ALONG WITH SCATTERED MVFR CONDITIONS AND ISOLATED IFR CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Jun 1, 9:35 PM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 935 PM MDT SUN JUN 1 2008 WYZ059>070-021130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 935 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT EAST CENTRAL WYOMING THROUGH EARLY MONDAY MORNING. SOME STORMS WILL PRODUCE SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 935 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN OVER MUCH OF THE PANHANDLE AT LEAST THROUGH EARLY MONDAY MORNING. ANY STORM IN THE PANHANDLE THE REST OF TONIGHT WILL PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jun 1, 6:37 PM MDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 15 E DALTON 41.41N 102.68W
06/01/2008 M2.50 INCH CHEYENNE NE TRAINED SPOTTER
&&
AAHLocal storm report, Jun 1, 6:58 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 8 NE HARRISON 42.77N 103.77W
06/01/2008 E0.25 INCH SIOUX NE TRAINED SPOTTER
0640 PM HAIL 15 SE BROADWATER 41.44N 102.65W
06/01/2008 E0.25 INCH MORRILL NE PUBLIC
SMALL HAIL, 0.40 INCH RAIN AND NO WIND.
0640 PM HAIL 3 SE BROADWATER 41.57N 102.81W
06/01/2008 E1.00 INCH MORRILL NE PUBLIC
NO WIND
0641 PM HAIL 9 NE HARRISON 42.78N 103.76W
06/01/2008 M0.25 INCH SIOUX NE TRAINED SPOTTER
0641 PM HAIL 17 E GURLEY 41.32N 102.65W
06/01/2008 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
&&
AAHLocal storm report, Jun 1, 7:10 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
710 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL MINATARE 41.81N 103.50W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0439 PM HAIL MELBETA 41.78N 103.52W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0443 PM HAIL BAYARD 41.76N 103.32W
06/01/2008 E0.50 INCH MORRILL NE TRAINED SPOTTER
0450 PM HAIL HEMINGFORD 42.32N 103.08W
06/01/2008 E0.50 INCH BOX BUTTE NE TRAINED SPOTTER
0522 PM HAIL 1 N BRIDGEPORT 41.68N 103.10W
06/01/2008 M1.00 INCH MORRILL NE LAW ENFORCEMENT
MULTIPLE REPORTS NORTH OF TOWN
0526 PM HAIL 2 E BRIDGEPORT 41.67N 103.06W
06/01/2008 E1.00 INCH MORRILL NE TRAINED SPOTTER
COVERING GROUND
0526 PM HAIL BRIDGEPORT 41.67N 103.10W
06/01/2008 E0.88 INCH MORRILL NE TRAINED SPOTTER
EAST SIDE OF TOWN
0527 PM HAIL 5 SSE BRIDGEPORT 41.60N 103.06W
06/01/2008 E0.75 INCH MORRILL NE TRAINED SPOTTER
0547 PM HAIL 10 SE BRIDGEPORT 41.56N 102.96W
06/01/2008 M2.50 INCH MORRILL NE STORM CHASER
0548 PM HAIL 8 SE CRAWFORD 42.60N 103.30W
06/01/2008 E1.75 INCH DAWES NE TRAINED SPOTTER
0605 PM HAIL 9 S CHADRON 42.70N 103.00W
06/01/2008 M0.50 INCH DAWES NE PARK/FOREST SRVC
HAIL FELL FROM 605 TO 615 PM.
0629 PM HAIL 11 SE CHADRON 42.71N 102.85W
06/01/2008 M1.00 INCH DAWES NE TRAINED SPOTTER
MOSTLY 0.5 INCH WITH SOME 1 INCH.
0630 PM HAIL 15 E DALTON 41.41N 102.68W
06/01/2008 M2.50 INCH CHEYENNE NE TRAINED SPOTTER
0640 PM HAIL 3 SE BROADWATER 41.57N 102.81W
06/01/2008 E1.00 INCH MORRILL NE PUBLIC
NO WIND
0640 PM HAIL 15 SE BROADWATER 41.44N 102.65W
06/01/2008 E0.25 INCH MORRILL NE PUBLIC
SMALL HAIL, 0.40 INCH RAIN AND NO WIND.
0640 PM HAIL 8 NE HARRISON 42.77N 103.77W
06/01/2008 E0.25 INCH SIOUX NE TRAINED SPOTTER
0641 PM HAIL 17 E GURLEY 41.32N 102.65W
06/01/2008 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
0641 PM HAIL 9 NE HARRISON 42.78N 103.76W
06/01/2008 M0.25 INCH SIOUX NE TRAINED SPOTTER
&&
AAHSpecial weather statement, Jun 1, 10:12 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1012 PM MDT SUN JUN 1 2008 NEZ001>003-WYZ060-020615- SIOUX-DAWES-BOX BUTTE-NIOBRARA- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...LUSK 1012 PM MDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL CONTINUE OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THROUGH EARLY MONDAY MORNING... AT 10 PM...STRONG THUNDERSTORMS WERE SCATTERED OVER THE AREA TO THE NORTH OF A DOUGLAS TO ALLIANCE LINE. THE ACTIVITY WAS MOVING TO THE EAST AT 30 MPH. THE STRONGEST STORMS WILL MOVE ACROSS DAWES COUNTY. THE STORMS WILL PRODUCE HAIL TO ONE HALF INCH IN DIAMETER...WIND GUSTS TO 50 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING. THE STORMS WILL AFFECT THE CITIES OF CHADRON...HARRISON AND ALLIANCE AND WILL CONTINUE THROUGH EARLY MONDAY MORNING. WEILAND
Local storm report, Jun 1, 10:15 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL WHITNEY 42.78N 103.26W
06/01/2008 M1.00 INCH DAWES NE TRAINED SPOTTER
1013 PM HAIL CHADRON 42.83N 103.00W
06/01/2008 M0.25 INCH DAWES NE PUBLIC
&&
MWEILANDLocal storm report, Jun 1, 10:53 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL CHADRON 42.83N 103.00W
06/01/2008 M0.50 INCH DAWES NE PUBLIC
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:13 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 32 min |
| Jun 2, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
| Jun 2, 5:25 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.